MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿ EXTRA SUPPORT Guide Wire with Hydrophilic Coating; Wire, Guide, Catheter

ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿ EXTRA SUPPORT Guide Wire with Hydrophilic Coating; Wire, Guide, Catheter
Model Number 1011834H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure performed was a pulmonary valve perforation followed by pulmonary valvuloplasty.The 014 ht whisper guide wire was positioned in the distal branch of the pulmonary artery.The guide wire was rotated clockwise to achieve and maintain stability.The guide wire was subsequently untwisted by counterclockwise rotation for removal.During advancement of the microcatheter over the guide wire, the guide wire tip detached and was retained within a distal branch of the right pulmonary artery.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that inadvertent interaction with the anatomy as the guide wire was rotated clockwise then upon removal untwisted counter-clockwise resulted in compromising the device such that as the micro catheter was being advanced over the wire further interaction resulted in the reported tip material separation.As reported, the wire tip was retained in the distal branch of the right pulmonary artery.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE WHISPER¿ EXTRA SUPPORT Guide Wire with Hydrophilic Coating
Common Device Name
Wire, Guide, Catheter
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50502968
Report Number2024168-2026-03371
Device Sequence Number10211556
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public(01)08717648116100(17)280430(10)6051973
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number6051973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2026
Initial Report FDA Received Date08/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown